Doctor insights on:
Anxiety Or Serotonin Syndrome
What are the differences between serotonin syndrome, generalized anxiety, or neurological disorder?
Lots to know: Neurological disorders refer to disorders of the brain, spinal cord and nervous system. Serotonin syndrome is a disorder caused by excessive serotonin throughout the body resulting in a variety of physical and psychological symptoms. It is most often due to excess medication. Generalized anxiety disorder is excessive, pervasive and persistent worry resulting in impairment in ability to function. ...Read more
Complex as can be grouped with neuroleptic malignant syndrome. Characterized by hyperthermia, muscle rigidity, altered mental status, usually associated with medicines that block or deplete dopamine, such as most anti-psychotics, and ssri antidepressants. May be precipitated by fever, infection, high environmental temperatures. Can be life ...Read more
My Psycaterist put me on Lustral 50 from 2 weeks then raise it to 75 for Anxiety and Depression.Can this cause serotonin syndrome?
started 20mg Prozac (fluoxetine) for anxiety a week ago. Worried about serotonin syndrome. I have no symptoms now, am I at risk every time I take my medication?
My son was prescribed zoloft25mg & abilify10mg. Diagnosis AS level 2, anxiety,& ADHD. Is he at high risk for serotonin syndrome with this combination?
No: Zoloft 25 mg is a very low dose, appropriate for starting in a child. Abilify (aripiprazole) 10 mg is a moderate dose. The risk of serotonin syndrome would be very low, bit the risk of weight gain would be significant. So watch that he has a healthy diet with lots if vegetable and fruit, healthy proteins, and little sugar and processed foods ...Read moreSee 1 more doctor answer
Can using nuvigil and pristiq (desvenlafaxine) cause serotonin syndrome? I have symptoms after weaning off of pristiq (desvenlafaxine). Could this be anxiety from weaning off?
YES/NO: It is unlikely to get 'serotonin syndrome" from the combination. Coming off Pristiq (desvenlafaxine) can be associated with two things; one is resurfacing of the symptoms that were target of treatment such as anxiety or depression. The other is discontinuation syndrome including nausea, irritability, dizziness, "head zaps' headache among other symptoms. Usually weaning off meds is carried out very slowly. ...Read moreSee 1 more doctor answer
Been suffering with health anxiety quite badly, doctor has prescribed me 75mg of venlafaxine, i'm worried about serotonin syndrome is this irrational?
Yes: Anxiety can cause irrational fears and phobias. You need to see a psychologist and try to focus less on yourself and more on giving to others. She will help you with ways to control your anxiety and your psychiatrist will possibly increase your Effexor (venlafaxine) or add a second drug depending. ...Read more
Since lexapro dosage has been increased, I've had increased anxiety, feeling overall horrible, and eye twitching. Could it be serotonin syndrome?
Maybe, but: it sounds like side effects of the medication if everything else has been eliminated. Make an appointment with your prescribing MD right away. If you can't do that, go to an Urgent Care facility, and as a last resort, leave a message with your MD telling him/her your symptoms and ask that s/he leave you voice mail instructions in the interim. ...Read more
Taking 300mgs luvox, 37.5mgs effexor, (venlafaxine) 10mgs evekeo and 1mg klonopin for depression and anxiety. Am I at risk for serotonin syndrome?
Possibly: Serotonin syndrome is unpredictable. Some people may develop this with a moderate dose of just one medication, while others can take larger quantities of multiple medications and be OK. Your doctor should review serotonin syndrome and the risks vs benefits for your medication regimen. ...Read more
I stopped taking 60 mg, which I had been on for a month (fluxoteine) because I began experiencing serotonin syndrome such as unusual sweating, diarrhea, muscle cramping, irregular heartbeat, increased anxiety. A professional on healthtap suggested I lower
Agree to lower dose.: Prozac (fluoxetine) is one of the SSRI meds that you can stop w/o worrying about withdrawal b/c the levels gradually decrease over 2 weeks. If it was helpful for reducing anxiety and depression then you can start it at a lower dose such as 10 or 20 mg a day to avoid experiencing side effects of serotonin syndrome again. Please consult with your prescribing provider about restarting treatment. ...Read moreSee 1 more doctor answer
I take 20mg of escitalopram still feeling anxious some Dr said I could go up to 25 or 30 mg is that safe don't want serotonin syndrome?
Anxiety is a general term for several disorders that cause nervousness, fear, apprehension, and worrying. These disorders affect how we feel and behave, and they can manifest real physical symptoms. Mild anxiety is vague and unsettling, while severe anxiety can be extremely debilitating, having a serious ...Read more
- Talk to a doctor live online for free
- Too much serotonin anxiety
- Serotonin reuptake syndrome
- Sternbach criteria serotonin syndrome
- Ask a doctor a question free online
- Signs of serotonin syndrome
- Irritable bowel syndrome serotonin
- Serotonin syndrome patient handout
- Mirtazapine serotonin syndrome
- Talk to a psychologist online for free